Alert archive / Maine / Beach Hazards Statements in 2025
Beach Hazards Statement 19, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Aug 8, 2025, 8:32 PM EDT for Hancock County, Washington County, Maine. It took effect at Aug 9, 2025, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2025, 8:32 PM EDT (00:32 UTC)
- In effect from
- Aug 9, 2025, 8:00 AM EDT
- Expired
- Aug 9, 2025, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 0.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1753 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
282 WHUS41 KCAR 090032 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 832 PM EDT Fri Aug 8 2025 MEZ029-030-090845- /O.NEW.KCAR.BH.S.0019.250809T1200Z-250810T0000Z/ Coastal Hancock-Coastal Washington- 832 PM EDT Fri Aug 8 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SATURDAY THROUGH SATURDAY EVENING... * WHAT....The warm air temperatures in the mid 70s to around 80 may cause people to underestimate the danger of the cold water temperatures which are currently in the mid 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 8 AM EDT Saturday through Saturday evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone in the water. Anyone on a boat or paddlecraft should use extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
1 follow-up statement
907 WHUS41 KCAR 090556 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 156 AM EDT Sat Aug 9 2025 MEZ029-030-100000- /O.CON.KCAR.BH.S.0019.250809T1200Z-250810T0000Z/ Coastal Hancock-Coastal Washington- 156 AM EDT Sat Aug 9 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT....The warm air temperatures in the mid 70s to around 80 may cause people to underestimate the danger of the cold water temperatures which are currently in the mid 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone in the water. Anyone on a boat or paddlecraft should use extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Aug 8, 2:47 PM EDT, 5 hours 45 minutes earlier.
Area forecast discussion, Aug 8, 2:47 PM EDT, 5 hours 45 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
247 PM EDT Fri Aug 8 2025
.SYNOPSIS...
High pressure slowly exits to the south and east through
tonight. A warm front crosses the area on Saturday. High
pressure centered east of Nova Scotia will then ridge back
across the region into early next week.
&&
.NEAR TERM /THROUGH SATURDAY NIGHT/...
Today, high pressure continues to slide east into the Atlantic.
Canadian wildfire smoke lets up in northern Maine this
afternoon, but there is additional smoke off to the west that
should settle up over Maine tonight into tomorrow. Forecast to
move in over central and northern Maine, but models continue to
indicate that majority of it will stay aloft. Could keep
temperatures steady by acting as a cirrus shield tonight.
Overnight lows in the upper-50s. Winds become light and variable.
Potential for some more fog in the river valleys tonight into
tomorrow morning, reducing visibility.
Tomorrow, high pressure continues to move east into the
Atlantic. Mid-level shortwaves move through Maine, which
alongside some moisture advection could bring a few rain
showers, predominantly in the western and northern portions of
Maine. CAPE values do increase, mostly in the north, but lapse
rates and shear parameters are not impressive. Shortwave
forcing could help get things moving, but diurnal heating may be
inhibited with wildfire smoke acting as a cirrus shield. Might
be some thunder rumbles with these storms, but very low
confidence in sturdy storm development with the given
mesoanalysis. Rain chances begin to decrease overnight on
Saturday, and overnight lows in the upper-50s to low-60s. Could
be some fog over the coast and waters Saturday night into Sunday
morning.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
High pressure will exit east of Nova Scotia Sunday through Monday
night, while ridging back across the Gulf of Maine. Aloft, upper
level ridging will remain across the region. Precipitable water
values will increase to 1.50 to 1.75 inches Sunday with the return
flow around high pressure. Generally expect partly cloudy skies
north, mostly clear/partly cloudy Downeast, Sunday through Sunday
night. However, with the increasing moisture and warming
temperatures could also have enough diurnal instability to support
the possibility of an afternoon/evening shower or thunderstorm
across mostly the north and mountains Sunday. Convection should then
diminish Sunday night. Generally expect mostly clear/partly cloudy
skies Monday. However, enough diurnal instability could develop to
support a slight chance of afternoon showers/thunderstorms across
mostly central and northern portions of the forecast area. Any
convection should then diminish again Monday night. Temperatures
will be at above normal levels Sunday/Monday. Apparent temperatures
could approach Heat Advisory levels across portions of the region
Monday.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
A series of weak cold fronts/trofs are possible through mid-week,
with a more significant cold front possible late week. However,
timing differences with these various features still exist.
These features, along with diurnal instability, will help
support shower/thunderstorm possibilities Tuesday through
Friday. However, the extent and location of any
showers/thunderstorms remains uncertain. Much of the
shower/thunderstorm activity should be at least in part
diurnally driven, tending to decrease overnight. Temperatures
will be at above normal levels Tuesday through Thursday. The
warmest temperatures will occur Tuesday, with apparent
temperatures again possibly approaching Heat Advisory levels
across portions of the region. Temperatures gradually cool
Wednesday/Thursday, returning to near normal levels Friday.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
NEAR TERM:
KFVE/KCAR/KPQI/KHUL: VFR conditions this evening. Some Canadian
wildfire smoke in the upper-levels at northern terminals tonight
into tomorrow, but it is not expected to make it to the
surface. SW winds around 5kts this afternoon, becoming light and
variable tonight. Winds become SW tomorrow around 5-10 kts,
with KFVE potentially getting some gusts up to 20kts in the
afternoon. Potential for some more fog around KPQI tomorrow
morning. Slight chance of some rain showers in the far north
tomorrow afternoon, predominantly KFVE.
KBGR/KBHB: VFR conditions this evening. S/SW winds this
afternoon around 10-15kts. Winds become light and variable
tonight, and then become SW tomorrow at 10-15kts. Could be some
gusts up to 20kts.
SHORT TERM:
Sunday through Sunday night...Variable conditions with any patchy
overnight fog. Slight chance of an afternoon or evening
shower/thunderstorm across mostly the north and mountains.
Otherwise, VFR. South/southwest winds 5 to 10 knots.
Monday through Monday night...Variable conditions with any patchy
overnight fog. Slight chance of an afternoon or evening shower or
thunderstorm. Otherwise, VFR. South/southwest winds 5 to 10 knots.
Tuesday through Wednesday...Slight chance/chance of an afternoon or
evening shower/thunderstorm. Otherwise, VFR. Variable winds 5 to
10 knots.
&&
.MARINE...
NEAR TERM: Winds and seas remain below Small Craft Advisory
conditions up until this weekend. Seas generally 2 ft or below
over all waters. Winds generally from the S/SW at 5-10kts, with
some gusts up to 15kts possible. Beach Hazard statement in effect
for cold waters this weekend. Slight chance for some pop up
showers Saturday night.
SHORT TERM: Winds/seas below small craft advisory levels Sunday
through Monday night. Patchy fog possible Sunday through Monday
night.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement until 8 PM EDT this evening for MEZ029-
030.
MARINE...None.
&&
Near Term...Brennan
Short Term...Norcross
Long Term...Norcross
Aviation...Brennan/Norcross
Marine...Brennan/NorcrossHazardous weather outlook, Aug 8, 2:04 PM EDT, 6 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 204 PM EDT Fri Aug 8 2025 MEZ001>006-010-011-015>017-031-032-091815- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 204 PM EDT Fri Aug 8 2025 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-091815- Coastal Hancock-Coastal Washington- 204 PM EDT Fri Aug 8 2025 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-091815- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 204 PM EDT Fri Aug 8 2025 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Beach Hazards Statements in Maine, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.